Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 18, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Feb 18, 2010, 3:54 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Feb 18, 2010, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2010, 3:54 AM EST (08:54 UTC)
- In effect from
- Feb 18, 2010, 1:00 PM EST
- Expired
- Feb 18, 2010, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
469 WWUS82 KMFL 180854 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 354 AM EST THU FEB 18 2010 ...A FIRE WEATHER WATCH IS IN EFFECT FROM 1PM UNTIL 6PM THURSDAY AFTERNOON FOR RELATIVE HUMIDITY OF LESS THAN 35 PERCENT FOR MORE THAN 4 HOURS FOR GLADES... HENDRY... PALM BEACH... AND METRO AND COASTAL SECTIONS OF BROWARD AND MIAMI-DADE COUNTIES... FLZ070-071-073-181000- /O.CAN.KMFL.FW.A.0013.100218T1800Z-100218T2300Z/ INLAND COLLIER-INLAND BROWARD-INLAND MIAMI DADE- 354 AM EST THU FEB 18 2010 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FIRE WEATHER WATCH. AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S FOR 2 OR 3 HOURS AND THUS NOT REACH RED FLAG CONDITIONS. $$ FLZ063-066>068-072-074-168-172-173-182300- /O.UPG.KMFL.FW.A.0013.100218T1800Z-100218T2300Z/ /O.NEW.KMFL.FW.W.0018.100218T1800Z-100218T2300Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-METRO BROWARD- METRO MIAMI DADE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE- 354 AM EST THU FEB 18 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS EVENING... A DRY AIRMASS IS EXPECTED TO AFFECT THE LAKE REGION AND THE EAST COAST METRO AREAS TODAY. THIS WILL LIKELY PRODUCE 4 OR MORE HOURS OF RELATIVE HUMIDITIES OF 35 PERCENT OR LESS AND THEREFORE CREATE RED FLAG CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
246 WWUS82 KMFL 181221 CCA RFWMFL URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 720 AM EST THU FEB 18 2010 ...A RED FLAG WARNING IS IN EFFECT FROM 1PM UNTIL 6PM THURSDAY AFTERNOON FOR RELATIVE HUMIDITY OF LESS THAN 35 PERCENT FOR MORE THAN 4 HOURS FOR GLADES...HENDRY...PALM BEACH...AND METRO AND COASTAL SECTIONS OF BROWARD AND MIAMI-DADE COUNTIES... FLZ070-071-073-181000- /O.CAN.KMFL.FW.A.0013.100218T1800Z-100218T2300Z/ INLAND COLLIER-INLAND BROWARD-INLAND MIAMI DADE- 354 AM EST THU FEB 18 2010 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FIRE WEATHER WATCH. AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S FOR 2 OR 3 HOURS AND THUS NOT REACH RED FLAG CONDITIONS. $$ FLZ063-066>068-072-074-168-172-173-182300- /O.UPG.KMFL.FW.A.0013.100218T1800Z-100218T2300Z/ /O.NEW.KMFL.FW.W.0018.100218T1800Z-100218T2300Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-METRO BROWARD- METRO MIAMI DADE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE- 354 AM EST THU FEB 18 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS EVENING... A DRY AIRMASS IS EXPECTED TO AFFECT THE LAKE REGION AND THE EAST COAST METRO AREAS TODAY. THIS WILL LIKELY PRODUCE 4 OR MORE HOURS OF RELATIVE HUMIDITIES OF 35 PERCENT OR LESS AND THEREFORE CREATE RED FLAG CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
072 WWUS82 KMFL 181932 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 232 PM EST THU FEB 18 2010 ...A RED FLAG WARNING CONTINUE IN EFFECT UNTIL 6PM THIS EVENING FOR RELATIVE HUMIDITY OF LESS THAN 35 PERCENT FOR MORE THAN 4 HOURS FOR GLADES...HENDRY...PALM BEACH...AND METRO AND COASTAL SECTIONS OF BROWARD AND MIAMI-DADE COUNTIES... ...A FIRE WEATHER WATCH IS IN EFFECT FROM NOON UNTIL 6PM FRIDAY AFTERNOON FOR RELATIVE HUMIDITY OF LESS THAN 35 PERCENT FOR MORE THAN 4 HOURS FOR GLADES...HENDRY...PALM BEACH...INLAND COLLIER AND INLAND BROWARD COUNTIES... FLZ063-066-067-190345- /O.NEW.KMFL.FW.A.0014.100219T1700Z-100219T2300Z/ /O.CON.KMFL.FW.W.0018.000000T0000Z-100218T2300Z/ GLADES-HENDRY-INLAND PALM BEACH- 232 PM EST THU FEB 18 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A DRY AIRMASS WILL REMAIN ACROSS SOUTH FLORIDA THIS AFTERNOON AND EVENING. RELATIVE HUMIDITY VALUES OF 35 PERCENT OR LESS WILL BE FOUND ACROSS THE LAKE OKEECHOBEE REGION AND OVER THE EAST COAST METRO. FRIDAY AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO FALL INTO THE LOW TO MID 30S FOR AT LEAST FOUR HOURS ACROSS THE LAKE OKEECHOBEE REGION AND INLAND PORTIONS OF COLLIER AND BROWARD COUNTIES, WHICH WILL RESULT IN AN INCREASED FIRE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ068-072-074-168-172-173-182300- /O.CON.KMFL.FW.W.0018.000000T0000Z-100218T2300Z/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 232 PM EST THU FEB 18 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A DRY AIRMASS WILL REMAIN ACROSS SOUTH FLORIDA THIS AFTERNOON AND EVENING. RELATIVE HUMIDITY VALUES OF 35 PERCENT OR LESS WILL BE FOUND ACROSS THE LAKE OKEECHOBEE REGION AND OVER THE EAST COAST METRO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ070-071-190345- /O.NEW.KMFL.FW.A.0014.100219T1700Z-100219T2300Z/ INLAND COLLIER-INLAND BROWARD- 232 PM EST THU FEB 18 2010 ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. FRIDAY AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO FALL INTO THE LOW TO MID 30S FOR AT LEAST FOUR HOURS ACROSS THE LAKE OKEECHOBEE REGION AND INLAND PORTIONS OF COLLIER AND BROWARD COUNTIES, WHICH WILL RESULT IN AN INCREASED FIRE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Feb 18, 3:27 AM EST, 27 minutes earlier.
Area forecast discussion, Feb 18, 3:27 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
327 AM EST THU FEB 18 2010
.DISCUSSION...WEAK COLD FRONT OVER THE SOUTHERN PENINSULA VERY
HARD TO FIND ATTM. BUT UNDER NORTHWEST FLOW, THE DRY AIR THAT WILL
BE MOVING IN ABOVE THE SURFACE WILL MIX DOWN AND THEN THE EFFECTS
OF THE FRONT WILL BE FELT WITH DRIER AIR. HIGH PRESSURE RIDGING
OVER SOUTHEAST TEXAS WILL MOVE VERY SLOWLY EASTWARD AND WILL REACH
FLORIDA THIS WEEKEND AND THEN MOVE EAST INTO THE ATLANTIC MONDAY
AS ANOTHER FRONT MOVES INTO NORTH FLORIDA EARLY MONDAY AND WILL
MOVE THROUGH SOUTH FLORIDA TUESDAY MORNING. THE LOW AND THE
CONVECTIVE FEEDBACK THAT WAS SHOWN ON THE EARLY MODEL RUNS IS NOW
GONE AND IT APPEARS WE WILL HAVE A SIMPLE COLD FRONTAL PASSAGE.
AFTER FAIRLY COOL TEMPS THROUGH SATURDAY MORNING, THE WARM UP
REALLY BEGINS. TEMPS WILL REACH NEAR NORMAL VALUES BY SUNDAY AND
MONDAY. MAVMOS SHOWS 50 PERCENT POPS ON MONDAY AND 40 PERCENT POPS
MONDAY NIGHT, BUT SINCE IT'S STILL TOO FAR OUT, LEFT IN THE 30
PERCENT. BY MID WEEK BEHIND THE NEXT FRONT, EXPECT COOLER WEATHER
AGAIN BUT NOT AS COOL AS WE HAVE BEEN EXPERIENCING. THE MIN TEMPS
WILL BE IN THE 40S NORTHWEST TO THE 50S SOUTHEAST AND HIGHS WILL
BE MAINLY THE LOWER TO MID 70S, ONLY SLIGHTLY BELOW NORMAL.
&&
.MARINE...NORTHWEST WINDS AT 15 OR 20 KNOTS WILL DECREASE TODAY
AND EVENTUALLY BECOME NORTH TO NORTHEAST AT LIGHT SPEEDS BY
SATURDAY AND WILL SHIFT TO THE EAST BY SUNDAY AND TO THE SOUTH BY
MONDAY. OUTSIDE OF SCA SEAS IN THE GULF STREAM EARLY TODAY, SEAS
WILL BE 4 MAYBE 5 FEET OR LESS THROUGH THE FORECAST PERIOD.
&&
.FIRE WEATHER...BEHIND THE PASSAGE OF THE FRONT WILL BRING IN LOW
LEVEL DRIER AIR WHICH WILL MIX DOWN TO THE SURFACE MAINLY OVER THE
NORTHERN AND EASTERN SECTIONS. THESE ARE THE AREAS THAT WILL SEE
DURATIONS OF 4 OR MORE HOURS. THEREFORE A RED FLAG WARNING WILL BE
ISSUED FOR THESE AREAS. ON FRIDAY AFTERNOON, THE MINIMUM RH'S WILL
GET DOWN TO JUST BELOW 35 PERCENT OVER THE WESTERN SECTIONS BUT
DOESN'T LOOK LIKE THE DURATION OF 4 HOURS WILL BE MET. AFTER FRIDAY,
DON'T SEE ANY PROBLEMS UNTIL POSSIBLY BEHIND THE NEXT FRONT NEXT
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 65 41 67 46 / 0 0 0 -
FORT LAUDERDALE 66 44 69 51 / 0 0 0 -
MIAMI 66 47 70 52 / 0 0 0 -
NAPLES 64 42 66 45 / 0 0 0 -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS
EVENING FOR COASTAL BROWARD-COASTAL MIAMI DADE-COASTAL PALM
BEACH-GLADES-HENDRY-INLAND PALM BEACH-METRO BROWARD-METRO
MIAMI DADE-METRO PALM BEACH.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR BISCAYNE
BAY, LAKE OKEECHOBEE AND THE ATLANTIC WATERS.
GM...NONE.
&&
LONG TERM...18/GR
SHORT TERM/AVIATION...04/ATHazardous weather outlook, Feb 17, 5:55 PM EST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 555 PM EST WED FEB 17 2010 FLZ063-066>075-168-172>174-181100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 555 PM EST WED FEB 17 2010 ...BELOW NORMAL TEMPERATURES EXPECTED THROUGH LATE THIS WEEK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT TEMPERATURES: LOW TEMPERATURES WILL RANGE FROM THE MID 30S ACROSS THE LAKE OKEECHOBEE REGION TO THE 40S ALONG COASTAL SECTIONS OF SOUTH FLORIDA. WINDS MAY MAKE THE TEMPERATURE FEEL AROUND 5 DEGREES COLDER AS WELL. WAVES: LATE TONIGHT WAVES WILL INCREASE TO NEAR 7 FEET IN THE GULF STREAM OFF OF PALM BEACH COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOW TEMPERATURES THROUGH SATURDAY MORNING WILL GENERALLY BE BELOW NORMAL WITH LOWS THROUGH FRIDAY IN THE MID 30S TO UPPER 40S ACROSS SOUTH FLORIDA WITH THE COLDEST TEMPERATURES OCCURRING IN THE INTERIOR LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 2:32 PM EST | Fire Weather Watch | MFL | Broward | 14 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.